MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL ORBIT GALAXY G2 MICROCOIL DELIVERY SYSTEM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL ORBIT GALAXY G2 MICROCOIL DELIVERY SYSTEM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number 641CF1230
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/19/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Procode: krd/hcg.The device was returned for analysis; however, the analysis has not yet been completed.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
As reported by a healthcare professional, during coil embolization at an unknown location, an orbit galaxy g2 coil (641cf1230/ s10226) could not be detached.The same system was used successfully to detach a subsequent coil with no problem.There was no damage noted to any of the products used.No further information was given or could be provided.
 
Additional Manufacturer Narrative
Conclusion: as reported by a healthcare professional, during coil embolization at an unknown location, an orbit galaxy g2 coil (641cf1230/ s10226) could not be detached.The same system was used successfully to detach a subsequent coil with no problem.There was no damage noted to any of the products used.No further information was given or could be provided.The device was returned with its inner pouch.The labeling on the inner pouch matches the product documented in the complaint.The embolic coil is exposed, and part of the embolic coil was adhered to the adhesive from the inner pouch label.The embolic coil was carefully released from the adhesive.The device is fully unsheathed.The embolic coil is tangled around the coiled dpu.The resheathing tool is advanced all the way to the green introducer.The embolic coil was gently untangled from the dpu.There is a very slight bend in the dpu core wire at approximately 69 cm from the proximal end.The ball tip is intact and has some adhesive adhered to its surface.There are no kinks or stretched sections of the embolic coil.The articulating joint is intact.The rh coil has not received heat and melted.The v-notch is undamaged.Resistance of the embolic coil system was tested using multimeter 70042-04d.The resistance was 49.4 ¿, which is within the specification range of 48.5 ¿ 56 ¿.The device was attached to a detachment control box (dcb) and the power was turned on.The system ready light illuminated.The embolic coil system, connected to the dcb, was immersed in warmed enzyme solution and a detach cycle was initiated.The embolic coil did not detach.After the attempted detachment, the rh coil does not appear to have received heat.A review of manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection processes related to the reported complaint.The complaint that the embolic coil did not detach was confirmed.The coil did not detach under lab conditions, and the rh coil remained un-melted after the detach cycle was attempted.The device passed all release criteria, and continued to pass the resistance test after being returned.Since the issue is not detectable with current release testing, the cause of the complaint cannot be determined.There is no current safety signal identified related to the reported event based on review of complaint history for the device.Since there was no evidence of a manufacturing issue, no corrective actions will be taken at this time.

Brand Name
ORBIT GALAXY G2 MICROCOIL DELIVERY SYSTEM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel
SZ 
MDR Report Key6794614
Report Number2954740-2017-00230
Device Sequence Number129822
Product Code HCG
UDI-Device Identifier10878528009662
UDI-Public(01)10878528009662(17)210331(10)S10226
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K120686
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 07/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2021
Device Catalogue Number641CF1230
Device Lot NumberS10226
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/11/2017
Initial Date Received by Manufacturer 07/24/2017
Supplement Date Received by Manufacturer10/12/2017
Initial Report FDA Received Date08/15/2017
Supplement Report FDA Received Date10/13/2017
Patient Sequence Number1